Washington, 2004

Wildfire in Washington, August 9 to 14, 2004

August 9 to 14, 2004 · NWS PDT · 1 event in 1 county or zone

The Mud Lake fire, centered six miles northwest of Tieton, burned 4,000 acres.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

The Mud Lake fire, centered six miles northwest of Tieton, burned 4,000 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 8, 7:15 PM PST, 4 hours 45 minutes earlier.

Area forecast discussion, Aug 8, 7:15 PM PST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
815 PM PDT SUN AUG 8 2004

.SHORT TERM...CLEAR SKIES AND LIGHT WINDS UNDER HIGH PRESSURE ALOFT
WILL ALLOW TEMPERATURES TO FALL QUICKLY TONIGHT. A VERY WEAK WEATHER
DISTURBANCE WILL PUSH INTO THE HIGH PRESSURE ON MONDAY...HOWEVER
THERE WILL NOT BE ENOUGH MOISTURE OR INSTABILITY TO SUPPORT ANY
PRECIPITATION FROM IT. HIGH PRESSURE ALOFT WILL THEN STRENGTHEN ON
TUESDAY AND CONTINUE THROUGH THE REST OF THE WEEK WITH WARMING
TEMPERATURES EACH DAY AND VERY DRY CONDITIONS. THE WARMEST DAYS WILL
BE THURSDAY AND FRIDAY WITH READINGS EXPECTED TO BE WELL INTO THE
90S AND A FEW LOCATIONS ABOVE 100.

&&

.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 053 094 058 094 / 000 000 000 000
WALLA WALLA         059 094 062 094 / 000 000 000 000
TRI-CITIES          052 096 056 098 / 000 000 000 000
YAKIMA              052 095 056 095 / 000 000 000 000
HERMISTON           051 095 056 097 / 000 000 000 000
ELLENSBURG          051 093 055 091 / 000 000 000 000
REDMOND             046 095 050 093 / 000 005 005 000
LA GRANDE           048 093 052 093 / 000 000 000 000
JOHN DAY            049 094 051 093 / 000 000 000 000
THE DALLES          058 097 062 095 / 000 000 000 000
&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

88
Hazardous weather outlook, Aug 8, 4:00 AM PST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OREGON
500 AM PDT SUN AUG 8 2004

ORZ041>050-WAZ024>030-091200-
NORTH CENTRAL OREGON-CENTRAL OREGON-LOWER COLUMBIA BASIN (OR)-
FOOTHILLS OF THE BLUE MOUNTAINS (OR)-BLUE MOUNTAINS-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-WALLOWA COUNTY-
EASTERN COLUMBIA RIVER GORGE (WA)-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-YAKIMA VALLEY-
LOWER COLUMBIA BASIN (WA)-FOOTHILLS OF THE BLUE MOUNTAINS (WA)-
NORTHWEST BLUE MOUNTAINS-
500 AM PDT SUN AUG 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN UPPER LEVEL HIGH PRESSURE SYSTEM WILL PRODUCE DRY AND SEASONAL
CONDITIONS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE UPPER LEVEL HIGH PRESSURE SYSTEM WILL DOMINATE THE WEATHER
THROUGH THE PERIOD...RESULTING IN CONTINUED DRY AND WARM CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/FORECAST/HWOGRAPHICS/HWOGRAPHICS.PHP

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE G IN
HWOGRAPHICS AND THE G IN HWOGRAPHICS.PHP.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, W Kittitas/W Yakima/W Klickitat T X Sw

When
August 9, 12:00 AM PST to August 14, 11:59 PM PST
Where
W Kittitas/W Yakima/W Klickitat T X Sw forecast zone
Reported by
OTHER FEDERAL AGENCY

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2004Every state in 2004This day in weather historyWarnings in Washington, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419025.